[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.187.2. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1963

Corneal Deposits Secondary to Topical Epinephrine

Author Affiliations

Boston
Howe Laboratory of Ophthalmology, Harvard University Medical School, Massachusetts Eye and Ear Infirmary.

Arch Ophthalmol. 1963;70(2):170-172. doi:10.1001/archopht.1963.00960050172005
Abstract

Black conjunctival deposits have been attributed to epinephrine since Löwenstein's report in 1930.1 Such conjunctival deposits are not unusual with prolonged topical application of epinephrine; yet no corneal deposits due to chronic use of epinephrine have previously been reported. The purpose of this paper is to document two patients with deposits in their corneas associated with prolonged topical epinephrine application. The corneal deposits in case 1 grossly resembled a melanoma.

Report of Cases 

Case 1.  —A 75-year-old Italian male returned to the eye clinic for a routine visit. One and one-half years previously the patient had been admitted to the Massachusetts Eye and Ear Infirmary with absolute glaucoma OS and open-angle glaucoma OD. The left eye had corneal edema, complete peripheral anterior synechiae, rubeosis iridis, tension of 80 mm Hg, cataract, and no light perception. The patient stated that this eye had been blind for over six months. A

First Page Preview View Large
First page PDF preview
First page PDF preview
×